# SDR CA150408026

- Difficulty date: March 31, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Dhav DHC3
- Aircraft time: 29,774 hours
- Engine: Pwa PT6A34
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 307279101
- Condition: Sheared
- Location: Engine
- Part time: 1,588 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: E, A

## Discrepancy

(CAN) THE PILOT WAS IN A HOLDING PATTERN, WAITING FOR THE LANDING AREA TO CLEAR.  THE ACFT WAS AT 1500 FT & AFTER FIVE MINUTES OF CIRCLING, THERE WAS A BIG BANG FROM THE FRONT OF ENG.  OIL STARTED TO SPLATTER OVER THE COWLING & WINDSHIELD, THERE WAS A LOUD GRINDING NOISE, UNUSUAL SMOKE BILLOWING, & THE PROP FEATHERED.  DECLARED AN EMER & LANDED ON THE WATER, THE ENG WAS RUNNING IN FEATHER WITH LOTS OF SMOKE SO THE PILOT SHUT IT DOWN.  HE PILOT WAS INITIALLY CONFUSED AS TO WHAT THE PROBLEM WAS BECAUSE ALL KINDS OF LIGHTS STARTED FLASHING ON THE MVP, ENG INTEGRATED INSTRUMENT SYS.  WHEN THE PILOT SAW THE OIL STREAKS, HE MATCHED THE PROBLEM TO THE LOW OIL PRESS LIGHT.  WHEN THE ACFT ARRIVED AT THE DOCK AFTER BEING TOWED IN, MX NOTICED OIL ON THE ENG COWLS.  THEY SHONE A LIGHT BEHIND THE PROP SPINNER & FOUND THAT THE PROP GOVERNOR WAS DAMAGED, BROKEN CASTING, CAUSING THE OIL LEAK.  ONCE THEY HAD REMOVED THE COWLS, THEY FOUND THREE CONNECTORS DISCONNECTED, THE CONNECTORS ON THE OVER SPEED GOV WAS LOCK WIRED BUT LOOSE, & THE CHIP DETECTOR WAS IN BUT ALSO LOOSE. THE ENG CASE, JUST BELOW THE EXHAUST STACK, WAS DENTED & CRACKED.  THE FCU WAS ALMOST IN TWO PIECES & THE PROP TELEFLEX CABLE ROD END JAM NUT HAD BACKED OFF.  THE B NUT ON THE HOSE CONNECTED TO THE TOP OF THE SCU WAS BROKEN & THE COVER & HOSES AT THE BACK OF THE STARTER GEN WERE LOOSE.  ALL SCREENS WERE PULLED & IT WAS FOUND THAT THERE WAS STILL SOME OIL IN THE ENG.  THE CHIP DETECTOR HAD THREE SMALL BEARING, THE SCAVENGE PLUG WAS CLEAN, & THE MAIN OIL SCREEN HAD LOTS OF METAL.  THE ENG MOUNT & ISOLATORS WERE INSPECTED SERVICEABLE & THE PILOT REPORTED THAT HE DID NOT NOTICE ANY VIBRATION.  REP PERFORMED A BORESCOPE INSPECTION ON THE ENG & FOUND ONE CT BLADE HAD SHEARED OFF AT THE ROOT WHICH IS THE SUSPECTED CAUSE OF THE PROBLEM.  NO ANOMALIES WERE NOTED ON THE LAST BORESCOPE WHICH WAS PERFORMED 174.4 HOURS PREVIOUSLY.
